Doctor insights on:
Weaning Zoloft Sertraline
Lower the dose: Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop. ...Read more
Get tablets: If you are having trouble weaning off 25 mg zoloft, (sertraline) you may be a slow metabolizer. Check with your doctor. Otherwise, skip a capsule every 5 days for 2 wks, then every 4 days for 2 wks, then every 3 days, then every other day for 2 wks etc then one cap every 3days for 2 wks, every 4 days for 2 wks, then stop. ...Read more
What is the best way way to wean off zoloft (sertraline) 25 mg od. I've been taking it for a year?
Taper Zoloft (sertraline): Generally, a taper over months with 2-6 weeks between steps is recommended. Yours is a very low dose (25mg). At that dose, it should be possible to just stop it. Have a look at the article in the Harvard Medical Letter on how to discontinue antidepressant meds: http://bit. Ly/1F5ctVz. Of course, you should discuss your plans with the prescribing physician before proceeding. ...Read more
Zoloft (sertraline): As directed by your prescribing doctor, depending on your daily dose & how long u have been on it. ...Read more
My doctor switched me from Zoloft (sertraline) (50 mg) to prozac (10 mg) and I'm feeling the site effects of it. Is this normal? Without weaning from Zoloft (sertraline)?
Not surprising: While both Zoloft (sertraline) and Prozac are similar (SSRIs), patients often respond differently to the two medicines. So feeling some side effects from the change is not surprising. Typically our brains adjust to the change within 7-10 days without serious problems. However, if side effects persist or significantly disrupt your daily activities, contact your doctor and discuss your concerns. ...Read more
33 weeks pregnant. Is it too late to wean off zoloft (sertraline)? how common is it baby will have breathing problems? I'm very concerned. Doc assures its fine.
Wean If Possible: After taking an antidepressant then abruptly stopping it may cause "discontinuation syndrome" (a fancy term for withdrawal). Symptoms include dizziness, nausea, insomnia, anxiety, and electric brain shocks just to mention a few. If these symptoms occur you might think you are slipping back into depression and needlessly restart the med. Tapering is preferred. Always work closely with your md. ...Read more
Best way to wean off 50mg zoloft (sertraline)? Dr said to take every second day is this correct? And for how long before I stop all together? Thanks!
I don't want to take: The place of your physician. Your physician knows how long you have been on zoloft (sertraline). So follow his or her advice. There is more than one way to wean off of zoloft (sertraline) and taking the medication every other day is one of them. Taking 25mg per day is another way it can be tapered. ...Read more
Bad reaction with Zoloft (sertraline) weaned down to 12.5 nine days ago side effects were present 4 days after should I half it again or wait another week?
Zoloft (sertraline): It is really important that you wean off medications under the supervision of the doctor who prescribed it. I have not dropped to a dose lower than 12.5 mg w patients - but it depends on your providers' directives. ...Read more
What is safest way to wean off of 25mg Zoloft (sertraline) after 9 weeks? Had many startup symptoms & it increased severity of original complaints before the drug.
I am slowly weaning myself off of zoloft (sertraline). I am currently taking 50mg on mwf. What side effects should I expect when I stop completely?
How easy to taper off or wean off 100 mg Zoloft (sertraline) /day after 6 weeks of usage? What protocol to use?
Taper off slowly: My best advice for you is to check with your doctor because he or she knows your condition. Best. But you should be able to taper your med to 50 mg a day for 2 weeks, then take every other day for 2 more weeks to see if you are ready to get off med. Since there is no dependency with zoloft (sertraline). Again chectk with your doctor. ...Read more
I get these random spells of feeling "high"at times. I don't use any drugs and I'm wondering is it from weaning off of 50 mg Zoloft (sertraline) or sleep deprived.
Always discuss with: Your psychiatrist about weaning off. Or u can try 1/2 tab every day for two weeks then 1/2 tab every other day until they're finished. Take care! ...Read more
Under close suprvsn: If your 5 yo is on this med it is best you make any changes under close supervision by the doctor who prescribed it. The site is not designed as a substitute for locally supervised care, especially when a full history, exam and understanding of the case is not available. ...Read more
Why tapering?: You should talk to the doctor who prescribed it first, to make sure you don't still need the medication to control any symptoms. Otherwise, to taper, decrease to 25 mg daily for two weeks and then stop. You could start to notice a return of depression or anxiety with reducing the dose or stopping it. In that case, just restart it at 50 mg daily. Good luck! ...Read more
I am on St John's Wort but plan to start Zoloft (sertraline) because it isn't helping. Do I need to wean off SJW or can I stop cold turkey and start my Zoloft (sertraline) asap?
I am 35 and on 50 mg of zoloft (sertraline). How can I safely wean off of it? Last time I tried I had crying jags along with electric sensations.
I've been taking 25 mg Zoloft (sertraline) for 2.5 weeks experiencing rash moderate itching. My dr says I can just stop taking it - I thought you are supposed to wean off? What can relieve this itching?
Benadryl (diphenhydramine) otc:
25 mg of zoloft is a low dose and you have not been on it for a long time. You can stop it now.
Benadryl (diphenhydramine) (over the counter, also called diphenylhydramine) 50 mg at night might help the itching. Take it at night to avoid excessive sedation. If the itching continues in the morning, you can take a 25mg tablet, up to 3 times per day. Stop the Benadryl (diphenhydramine) when your itching ceases. ...Read more
Is it possible to wean off klonipin after 20 yrs? 1mg to 2mg lately due to stress. Also take zoloft (sertraline). My md says I may always need some amount.
Drug dependence: Your body has built up a dependence to this class of medications (benzodiazepines). Withdrawal symptoms include sleep disturbance, irritability, anxiety, tremor, sweating, difficult concentration, confusion, nausea, palpitations, headache, hallucinations, seizures, psychosis, and death. Discuss with your physician before making any medication changes. Http://www. Bcnc. Org. Uk/symptoms. Html ...Read more
I am having fasciculations and tremor from zoloft (sertraline) after being on 50MG for over 10 years. I am weaning off. Will this be permanent? I am weaning slowly
I am about to wean off sertraline 75mg daily under Dr supervision, but I'm scared of discontinuation syndrome. Any advice on how to reduce this?
Taper slowly: A slow taper is key. May patients tolerate a 50% reduction for 3-5 days, then another 50% reduction for 3-5 days, etc. If withdrawal symptoms occur, the dose can be increased to relieve those symptoms and then a slow taper can begin again. Your physician will help you do this safely. ...Read more
Hello, What would be the best way to wean off completely from Zoloft? I took 25mg a year ago for 1 month and since then I've been down to about 6mg.
Try: To take it any other day for 1-3 months. But better to discuss this with your doctor who knows your condition. And necessity for this medicine. ...Read more
I weaned from 50 mg to 25 mg of sertraline, 6 days after taking 25 mg I stopped completely im on day 3 of sertraline free, will I have side effects?
Low dose: That is a low dose, but it is still better to consult with your regular doctor about this issue. ...Read more
Most people tolerate: A reduction of 50% of dose followed in 3 days by another 50% reduction for 3 days, then discontinuation. Some require slower reduction. Withdrawal effects include dizziness, stomach cramps, nausea, tingling, sweating. If they occur, raise dose a little and then withdraw more slowly. Discuss with your prescriber and watch for return of original target symptoms. Best regards for relief. ...Read more
I have been on Zoloft for over a year, but have been wanting to get off. Missed three doses over MLK by accident. What is the best way to wean off now
Did you have trouble: Withdrawing from the Zoloft during the three days? Any symptoms? Other SSRI's are notorious for creating havoc by too quickly quitting (Paxil, Effexor and now Cymbalta). Zoloft and Prosac are not usually in this category, so you may be lucky. Consult with your prescribing MD, but generally withdrawal is better if you reduce the dose by a third, one week at a time. ...Read more